Welcome to HCM
Xanax is a benzodiazepine
drug and its a very safe drug, but it has very high abuse potential. It is very difficult to get rid of addiction. 1 mg. per day Xanax for long might have made you dependent, but its not a very high dose. You will suffer withdrawal symptoms
but risk of seizure is very very rare. Other symptoms like increased craving, drug seeking behavior, fatigue
, nausea, restlessness
, heightened anxiety
, tremors, soreness of muscles will be seen.
Best to avoid the symptoms of withdrawal and to minimize risk to seizure is to taper the dose of drug slowly. As you are presently on 1 mg then taper it to 0.5 mg for 2 wks then 0.25 mg for further 2 wks and then 0.25 mg half tablet for 1 wk and ultimately complete stopping. But very high level of motivation is needed to taper drug. To avoid pains and fatigue you can take any NSAID drug for analgesia.
Have plenty of water. But for sleep you have to motivate yourself as it will be for long, but newer drugs which are analogues of sleep hormones and are non addicting can be taken like Melatonin
, or Ramelteon
This will improve your sleep.
Hope I cleared your doubt.